Jump to content

Memories without emotions


UnfoldingSky
 Share

Recommended Posts

This is a problem I am having that I haven't ever read about anywhere here or elsewhere.

 

I'm about partway recovered from my drug saga, and I've had some recent improvements, particularly with cog fog and memory.  I am not sure if I'll ever be fully recovered from what happened to me, as there is so much trauma to deal with, and with the always looming threat of further psychiatric interference I'm not sure that trauma will ever be fully healed.  However, as I said I've made many gains and my situation is vastly improved over where it was when I started out.

 

But there's a major issue I am having a very hard time articulating.  It's that I don't feel quite "right", I don't feel like myself anymore.  I no longer have DP/DR, so it's not a dissociative issue, at all.  It's a very subtle problem.  And I had lost most of my memories of my past, but have regained some of them...yet, they feel dead to me. 

 

Sometimes I can call to mind things that happened a long time ago (something I couldn't do for the first three years after reacting to an AD), but there's no emotions attached to them now.  I don't know why this is.  My mood was pretty well destroyed by drugs, and it's not rebounding that well, but I'm not sure if that is because of trauma or physical damage the drugs may have caused.  Or both.  I can't figure out why those memories don't seem to mean that much to me now--is it because they belong to a past where I was horribly ignorant of what was to come?  Is it because I can't relate to them now, can't fathom living in a world with psychiatry being ignorant of what they can do to people?  Is it just a physical issue, will one day the damage be overcome and I'll remember things properly with the right emotions attached? 

 

And then there's also the possibility that at least some of those memories don't seem as wonderful now in light of broken trust involving some of the people they feature.  I have no idea how to overcome this--but what do you do with the sense of betrayal that comes when you have been disbelieved by those around you, when "friends" have walked away (to be fair, some of my friends i pushed away--however, some of them did things to deserve this too, like the "friend" who thought it appropriate to write that I was crazy online on a site where other people I know could read it--and all that even though they demonstrated complete ignorance of my problems--such as, they couldn't even get right what drugs I was on)?  Is this why these memories aren't that exciting anymore?

 

Can anyone relate to this whose memory was harmed by psych drugs?  Do your memories now feel flat?  I should add, I didn't have a mood issue going into my AD use, it was a situational problem that prompted my drug restart.  I could feel a normal range of emotions.

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to comment
Share on other sites

I really relate to the things you've said! And it really is difficult to articulate! Just know you are not alone.

Started Fluoxetine Jan. 2010

Tried to go off of it in Sept. 2010

Weaned too fast and was back on it by Nov. 2010

Didn't work as good the second time around.

Started to wean again in Nov. 2011 and was off for good by April? 2012

Link to comment
Share on other sites

Thank you dunerbug, I'm glad in a way that I'm not the only one...Though I wouldn't wish this on anyone. 

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to comment
Share on other sites

  • Administrator

I'm very familiar with this. I call it lack of emotional resonance.

 

This does get less intense with time.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

I'm very familiar with this. I call it lack of emotional resonance.

 

This does get less intense with time.

 

That's a good term for it, thanks Alto.  Has it gone away completely for you?   I feel so strange. 

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to comment
Share on other sites

  • Administrator

It seems to vary with the amount of sleep I get.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

My years on psych drugs are muddled with little or no emotional value? The memories are blurred and rightly so because I was a drugged mess. Like I'm looking at it through fuzzy binoculars and bits and pieces are missing? My whole frigging psych ordeal did do damage and no one who hasn't been through it can possibly understand. Today I slightly alluded to being on prescription drugs that altered my behavior and a lady said well, anyone on drugs can't be rationally dealt with and places like AA know that. Totally way way off base and what I expect many would think (that it was all my fault).

 

I feel at times like screaming run from the pdocs and their drugs..run faster but how many would listen? We trustingly took drugs our pdocs prescribed and thought our psychiatrist was our gate keeping making sure we were safe.

 

UnfoldingSky, you described what I endured and experienced very well. It will get better, the emotional roller coaster will even out. :unsure:

Unable at this time to correspond by private message.

 

Link to my Introduction thread: http://survivingantidepressants.org/index.php?/topic/2477-aria-my-psych-journey/

Reading my psychiatric records: http://survivingantidepressants.org/index.php?/topic/5466-drugged-crazy-reading-my-psychiatric-records/

My Success Story is listed under "Aria's Recovery".

 

Link to comment
Share on other sites

It seems to vary with the amount of sleep I get.

 

Thanks for responding Alto.  This is a bit hopeful for me, maybe there's a connection like that for me too as lately my sleep has been messed up.  I'll have to pay more attention and see if that's the problem.

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to comment
Share on other sites

My years on psych drugs are muddled with little or no emotional value? The memories are blurred and rightly so because I was a drugged mess. Like I'm looking at it through fuzzy binoculars and bits and pieces are missing? My whole frigging psych ordeal did do damage and no one who hasn't been through it can possibly understand. Today I slightly alluded to being on prescription drugs that altered my behavior and a lady said well, anyone on drugs can't be rationally dealt with and places like AA know that. Totally way way off base and what I expect many would think (that it was all my fault).

 

I feel at times like screaming run from the pdocs and their drugs..run faster but how many would listen? We trustingly took drugs our pdocs prescribed and thought our psychiatrist was our gate keeping making sure we were safe.

 

UnfoldingSky, you described what I endured and experienced very well. It will get better, the emotional roller coaster will even out. :unsure:

 

Thank you for your response Aria.  I have had the same thing happen, I've had a few people think I was a drug addict when they heard part of my story.  It's so frustrating.  You could not pay me enough to ever try a psych drug again, not even for a day.  I don't know how that qualifies as abusing drugs...I'm sorry you're dealing with the same problem.  And I hear you about the screaming, if it worked well I'd be welded to a soapbox on a street corner somewhere...

 

And not to get off topic but, I just read part of your story and it's very much like what happened to a friend of mine.  Pancreatitis, TD, etc...years of drugs.  I likely have TD as well (it's very mild) so can relate on that level as well.  What a nightmare.  I'm missing memories from the first few years of withdrawal as well, I don't think they really ever formed properly as I was on drugs that cause memory loss (nice that they tell you some of them have "side" effects like "reversible amnesia"--who ever thought it would be a good idea to hand out something like this???? )  I'm so glad that I got back memories from my past though, those were also gone during those years.  I just hope they start to seem meaningful soon. 

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy